# SDR 2002FA0001037

- Difficulty date: September 5, 2002
- Submitted: September 5, 2002
- Operation: General aviation
- Make and model: Cessna 172R
- Aircraft serial: 17280548
- Aircraft time: 1,872 hours
- System (JASC): 3197 · Instrument System Wiring
- Part: Wire Harness
- Condition: Chafed
- Location: Instument Panel
- Stage of operation: IN
- How discovered: V
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

WHEN THE PILOTS CONTROL COLUMN WAS PULLED AFT AND ROTATED, THE AILERON CABLE TURNBUCKLES AND ASSOCIATED HARDWARE CHAFED AGAINST A WIRE BUNDLE FORWARD OF THE INSTRUMENT PANEL.  THIS CAUSED TWO WIRES FROM THAT BUNDLE TO SHORT OUT AND BREAK, THUS RESULTING IN SPARKS COMING FROM UNDER THE INSTRUMENT PANEL.  BOTH FUEL QUANTITY INDICATORS IMMEDIATELY LOST POWER AND WENT TO ZERO.
